| Catalog Number |
8880923 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/15/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device is not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
Event or Problem Description
It was reported that on (b)(6) 2017, intra-op, the implants broke upon impaction into l2-3 disc space.After the 9mm x 23mm cage broke, an 8mm x 23mm cage was implanted into the disc space without incident.No patient complications were reported as a result of the event.
Additional Manufacturer Narrative
Product analysis: the spacer was returned with both ears broken off the peek portion of the implant.The peek portion of the implant has separated from the metal portion.The spacer has witness marks on the nose and on the backside around the expander screw from where it appears that the spacer was impacted.Microscopic examination of the implant identified very light surface marks on the peek scallop features of the -03 peek component, consistent with axial loading of the -03 peek component during attempted intraoperative insertion and subsequent fracture of the implant.The root cause of the failure appears to be the result of overload during insertion.If information is provided in the future, a supplemental report will be issued.